Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 46, NWS Quad Cities, IA

May 20, 2013Henry County, Jefferson County, Van Buren County, Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at May 20, 2013, 6:26 PM CDT for Henry County, Jefferson County, Van Buren County, Iowa; Clark County, Scotland County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2013, 6:26 PM CDT (23:26 UTC)
Expired
May 20, 2013, 7:15 PM CDT
In force
49 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Henry County, IA, Jefferson County, IA, Van Buren County, IA, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 145 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 6:30 PM CDTHAIL 15 Ne Prospect Grove, MODIME TO QUARTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 5:24 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WUUS53 KDVN 202326
SVRDVN
IAC087-101-177-MOC045-199-210015-
/O.NEW.KDVN.SV.W.0046.130520T2326Z-130521T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HENRY COUNTY IN SOUTHEAST IOWA...
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IOWA...
  EASTERN VAN BUREN COUNTY IN SOUTHEAST IOWA...
  NORTHWESTERN CLARK COUNTY IN NORTHEAST MISSOURI...
  NORTHEASTERN SCOTLAND COUNTY IN NORTHEAST MISSOURI...

* UNTIL 715 PM CDT

* AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  GRANGER...AND MOVING NORTH AT 45 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
           EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENTONSPORT/VERNON AND BONAPARTE AROUND 640 PM CDT.
  STOCKPORT AND HILLSBORO AROUND 655 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE SUGEMA CAMPGROUND...LACEY
KEOSAUQUA STATE PARK...KEOSAUQUA AIRPORT...MOUNT ZION...UTICA AND
GLASGOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4048 9204 4103 9197 4096 9163 4081 9168
      4081 9172 4071 9172 4042 9182
TIME...MOT...LOC 2326Z 197DEG 37KT 4057 9192

HAIL...1.50IN
WIND...60MPH

$$

MCCLURE
2 follow-up statements
157 
WWUS53 KDVN 202336
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT MON MAY 20 2013

MOC199-202346-
/O.CAN.KDVN.SV.W.0046.000000T0000Z-130521T0015Z/
SCOTLAND MO-
636 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTLAND COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4059 9194 4060 9194 4061 9196 4103 9197
      4096 9163 4081 9168 4081 9172 4071 9172
      4051 9179
TIME...MOT...LOC 2336Z 205DEG 39KT 4067 9183

$$

IAC087-101-177-MOC045-210015-
/O.CON.KDVN.SV.W.0046.000000T0000Z-130521T0015Z/
VAN BUREN IA-JEFFERSON IA-HENRY IA-CLARK MO-
636 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CLARK...SOUTHWESTERN HENRY...SOUTHEASTERN JEFFERSON AND EASTERN VAN
BUREN COUNTIES UNTIL 715 PM CDT...

AT 634 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BONAPARTE...
AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STOCKPORT AROUND 650 PM CDT.
  HILLSBORO AROUND 655 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE UTICA AND GLASGOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4059 9194 4060 9194 4061 9196 4103 9197
      4096 9163 4081 9168 4081 9172 4071 9172
      4051 9179
TIME...MOT...LOC 2336Z 205DEG 39KT 4067 9183

HAIL...1.00IN
WIND...60MPH

$$

MCCLURE
955 
WWUS53 KDVN 202340
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT MON MAY 20 2013

IAC087-101-177-MOC045-202350-
/O.CAN.KDVN.SV.W.0046.000000T0000Z-130521T0015Z/
VAN BUREN IA-JEFFERSON IA-HENRY IA-CLARK MO-
640 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARK...
SOUTHWESTERN HENRY...SOUTHEASTERN JEFFERSON AND EASTERN VAN BUREN
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4059 9194 4060 9194 4061 9196 4103 9197
      4096 9163 4081 9168 4081 9172 4071 9172
      4051 9179
TIME...MOT...LOC 2340Z 205DEG 39KT 4071 9180

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:26 PM CDT, 3 hours earlier.

Area forecast discussion, May 20, 3:26 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT MON MAY 20 2013

.SYNOPSIS...
ISSUED AT 248 PM CDT MON MAY 20 2013

LATEST SFC ANALYSIS WAS INDICATING OCCLUDING CYCLONE COMPLEX ACRS
THE EASTERN SD/ND REGION...WITH LEAD FRONT PUSHING ACRS WESTERN IA
BUT BETTER COLD WRAP AROUND NOTED ACRS SD INTO CENTRAL NEB. THE
REGION HAS BEEN PRETTY MUCH BATHED IN PRESSURE RISES TODAY...BUT
FALLS INCREASING ACRS WESTERN AND NORTHWESTERN MO. MAIN WARM FRONT
ACRS CENTRAL MN...FAR NORTHERN WI INTO THE NORTHERN LOWER MI.
SECONDARY FRONT ACRS WESTERN OK...AND REMNANT OUTFLOW BOUNDARY
ACRS CENTRAL MO ACTING AS BETTER SFC DPT POOLING MECHANISMS.
LOCALLY IN SOUTHWEST SFC FLOW...SFC DPTS HAVING TROUBLE GETTING
OUT OF THE LOWER 60S WITH FETCH BACK INTO SIMILAR AIR MASS IN
NORTHEASTERN KS/FAR NW MO. CUT-OFF UPPER LOW ALMOST STACKED OVER
SFC FEATURE...WITH WATER VAPOR IMAGERY INDICATING NOSE OF MID/UPPER
LEVEL SPEED MAX PUSHING ACRS NORTHEASTERN KS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY MORNING)
ISSUED AT 248 PM CDT MON MAY 20 2013

TONIGHT...ASSESSING LOCAL INSTABILITY PARAMETERS...CAPES HAVE GROWN
TO ONLY 500 TO MAYBE 1000 J/KG ACRS PORTIONS OF THE DVN CWA...WITH
18Z SOUNDING SHOWING ROBUST H85 CAP/CONVECTIVE TEMP IN THE UPPER
80S. LACK OF AMBIENT CU LOCALLY A CLUE. DEEP UNIFORM SOUTHWESTERLIES
MAKING FOR MODERATE SHEAR/SPEED/ AT BEST. WITH MAIN VORT AND
MID/UPPER LEVEL VORT MAX STILL ACRS KS...DEEPER FORCING TO NOT
ARRIVE UNTIL MAINLY AFTER 00Z. THUS REST OF THIS AFTERNOON MAY SEE
A LACK OF CONVECTIVE ACTIVITY. WITH DEEP CONVECTIVE INDICE MAX
REALIGNING ACRS EASTERN KS INTO WESTERN/NORTHWEST MO THE REST OF THIS
AFTERNOON AND EARLY EVENING...EXPECT STORM DEVELOPMENT IN THESE
AREAS TO MOVE NORTHEAST AND BE THE SCTRD STORMS TO AFFECT PORTIONS
OF THE CWA THIS EVENING. THIS AND POSSIBLY SOME DEVELOPMENT AHEAD
OF THE WESTERN IA FRONT IN CU FIELD ONGOING OUT THERE ATTM. BUT
WITH YET UNFAVORABLE AIRMASS IN PLACE TO SUPPORT STRONG
CONVECTION...THIS ACTIVITY MAY WEAKEN AS IT ARRIVES UNLESS SOME
THERMODYNAMIC SUPPORT IS ADVECTED INTO THE AREA FROM THE
SOUTHWEST. MUCH UNCERTAINTY REGARDING THIS ATTM. IF STORMS DO
MAINTAIN AND MAKE IT INTO THE AREA...STILL A CHANCE FOR SOME SVR
CELLS LOOKING AT CURRENT AND PROGGED SHEAR PROFILES BUT MAIN
THREATS WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS WITH ANY LINER/BOWING
DEVELOPMENT IN UNIFORM VERTICAL WIND FIELDS. LLVL SHEAR DIRECTION
AND HIGHER LCL/S OF AT LEAST 3K FT AGL CURRENTLY NOT THAT CONDUCIVE
FOR TORNADIC DEVELOPMENT. WILL KNOCK DOWN 00Z-06Z COVERAGE TO HIGH
CHC AND LIKELY POPS ACRS MOST OF THE DVN CWA...THEN WALK OUT ANY
LINGERING ACTIVITY AFTER 08Z FROM THE EASTERN CWA. LOCALLY HEAVY
RAINFALL BURSTS POSSIBLE...BUT MOVEMENT OF STORMS HOPEFULLY WILL
PRECLUDE MUCH OF ANY FLASH FLOOD THREAT UNLESS THE SAME AREA GETS
HIT REPEATEDLY AND HAD SIGNIFICANT RAIN LAST NIGHT. LOWS MAY DIP
INTO THE UPPER 50S IN THE NORTHWESTERN FCST AREA...BUT HELD IN THE
60S ELSEWHERE.     ..12..

.LONG TERM...(TUESDAY THROUGH NEXT MONDAY) ISSUED AT 248 PM CDT
MON MAY 20 2013

UPPER LOW OVER THE NORTHERN PLAINS TO GRADUALLY FILL AND SHIFT
EASTWARD THROUGH MIDWEEK...REPLACED BY HIGH PRESSURE AT THE SURFACE
AND MID LEVEL RIDGING. THIS WILL PROVIDE A CHANGE TO BELOW NORMAL
TEMPERATURES AND DRY WEATHER BY LATE WEEK. OVER THE WEEKEND...A
COOLER...UNSETTLED PATTERN DEVELOPS AS RETURNING MOISTURE INTERACTS
WITH A BOUNDARY OVER THE AREA.

TUESDAY...SURFACE LOW GRADUALLY EJECTS EASTWARD INTO THE UPPER MS
VALLEY. THIS WILL SEND THE OCCLUDED FRONT EASTWARD THROUGH THE
FORECAST AREA IN THE MORNING...THEN A SECONDARY TROUGH IS INDICATED
BY THE NAM DURING PEAK HEATING. EACH OF THESE FEATURES WILL POSSIBLY
TRIGGER SHOWERS AND THUNDERSTORMS...BUT WITH LOW CONFIDENCE IN
THE TIMING...STRENGTH...OR AVAILABLE INSTABILITY WITH THESE
FEATURES...HAVE ONLY CHANCE POPS THROUGH THE DAY. SUPPORT FOR SEVERE
STORMS IS LACKING DUE TO LESS FAVORABLE SHEAR PROFILES AND LIKELY
LESS AVAILABLE INSTABILITY THAN THE PAST COUPLE DAYS. COOLER
TEMPERATURES AT 850 MB AND LIKELIHOOD OF MORE CLOUDS SHOULD LIMIT
HIGHS TO THE MID 70S WEST TO POSSIBLY MID 80S EAST.

TUESDAY NIGHT INTO WED...SURFACE LOW TRANSITIONING EASTWARD INTO THE
GREAT LAKES AND FILLING UPPER LOW MIGRATING OVERHEAD TO KEEP
CHANCES FOR MAINLY DIURNAL SHOWERS GOING WITH HIGHEST POPS IN THE
EAST. ADVECTION OF COOLER... DRIER AIR TO ALLOW MINS TO COOL INTO
THE 50S WITH WED HIGHS LIMITED TO THE UPPER 60S TO LOWER 70S.

THURSDAY AND FRIDAY...UPPER TROUGH ADVANCES EASTWARD ALLOWING
CANADIAN HIGH PRESSURE TO BUILD SOUTHEAST INTO THE GREAT LAKES.
HAVE TWEAKED TEMPERATURES DOWNWARD SOME TO LIMIT HIGHS TO THE 60S
AND POSSIBLY LOWER 70S FOR FRI...WHILE LOWS THURSDAY NIGHT SHOULD BE
WIDESPREAD IN THE 40S AS THE CENTER OF THE INCOMING RIDGE PASSES
OVERHEAD.

SATURDAY THROUGH MONDAY REMAINS A BELOW AVERAGE CONFIDENCE FORECAST
PERIOD AS THERE IS LITTLE AGREEMENT IN THE DETAILS OF RETURN
WARM...MOIST ADVECTION FLOW...THE ASSOCIATED BOUNDARY...AND WHERE
PRECIPITATION WILL SET UP. FOR NOW...A BLENDED APPROACH TO DIVERSE
SOLUTIONS WILL KEEP AN EXTENDED PERIOD OF CHANCE POPS WITH
TEMPERATURES GRADUALLY WARMING TO NEAR OR ABOVE NORMAL BY MONDAY
WHEN THE ODDS ARE GREATER THAT THE FRONT WILL HAVE LIFTED NORTH OF
THE AREA.     SHEETS

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1243 PM CDT MON MAY 20 2013

HAVE PUSHED BACK STORM DEVELOPMENT TIME AT CID AND DBQ TIL LATE
AFTERNOON...BRL AND MLI TO 20Z TO 21Z. BUT SOME SIGNS MOST OF THE
TERMINALS WILL BE VFR THROUGH 00Z IF STORM CLUSTERS DON/T DEVELOP
OUT OF NORTHEAST MO OR SOUTHEASTERN IA THIS AFTERNOON AND THEN
MOVE TOWARD BRL AND MLI. IF AFTERNOON STORMS DON/T DEVELOP OR STAY
SOUTH/EAST OF THE TERMINALS...BEST CHANCE WILL COME LATER THIS
EVENING AFTER 01Z AS MAIN FRONT APPROACHES FROM THE WEST. THESE
STORMS COULD BE STRONG TO SVR TOO WITH DAMAGING WIND AND HAIL...BUT
ADEQUATE INSTABILITY QUESTIONS FOR BOTH THIS AFTERNOON AND EVENING
CONTINUE WITH SFC DPTS STRUGGLING TO GET OUT OF THE LOWER 60S.
OTHERWISE GOOD VISIBILITY THIS AFTERNOON WITH MAINLY CLR SKIES OR
HIGH CLOUD BLOW OFF FROM STORMS IN MO. SOUTHWEST WINDS AT 10 TO 20
KTS WITH SOME HIGHER GUSTS...TO BECOME SOUTH SOUTHWEST OVERNIGHT
WITHOUT THE GUSTS. BUT STILL A CHANCE FOR VARIABLE GUSTS OVER
35-40 KTS WITH THE EVENING LINE OF STORMS. SOME MVFR FOG POSSIBLE
TOWARD SUNRISE BEFORE SOUTHWEST WINDS INCREASE AGAIN BY MID TUE MORNING.
12

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...SHEETS
AVIATION...12
Hazardous weather outlook, May 20, 3:29 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 PM CDT MON MAY 20 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-212030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
329 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...SOME SEVERE...WILL AGAIN BE SEEN ACROSS THE AREA
TONIGHT.

THE MOST FAVORED TIME PERIOD FOR SEVERE STORMS WILL BE FROM 6 PM
UNTIL POSSIBLY MIDNIGHT. DAMAGING WINDS AND LARGE HAIL ARE
EXPECTED.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ACROSS
THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS MAY OCCUR ALONG A COOL FRONT TUESDAY AFTERNOON AND
EVENING. A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE EAST OF A FREEPORT...KEWANEE ILLINOIS LINE.

WEDNESDAY...ANY ISOLATED THUNDERSTORMS SHOULD REMAIN BELOW SEVERE
LEVELS DUE TO LIMITED INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

DLF

In the hours before

Local storm report, May 20, 2:35 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
235 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     INDEPENDENCE            42.47N 91.89W
05/19/2013                   BUCHANAN           IA   EMERGENCY MNGR

            A DOWNBURST WITH WINDS ESTIMATED OVER 70 MPH STRUCK
            INDEPENDENCE. THE NORTHWEST SECTIONS OF TOWN SUSTAINED
            THE MOST DAMAGE...WITH TREES DOWN...POWER POLES
            SNAPPED...AND SIGNS BLOWN DOWN.

1055 PM     TSTM WND DMG     3 SE BLAIRSTOWN         41.88N 92.04W
05/19/2013                   BENTON             IA   EMERGENCY MNGR

            DELAYED REPORT. STRAIGHT-LINE WIND DAMAGE FROM A
            DOWNBURST FROM THE COUNTY LINE 3.5 MILES SOUTHEAST OF
            BLAIRSTOWN TO 2.8 MILES SOUTHEAST OF SHELLSBURG.
            MILE-WIDE SWATH OF NEAR CONTINUOUS DAMAGE TO FARM
            OUTBUILDINGS...TREE BRANCHES...AND SOME POWER POLES. THE
            GREATEST DAMAGE WAS FROM 3 MILES SOUTH OF NEWHALL...WHERE
            A MACHINE SHED AND GARAGE WERE COMPLETELY DESTROYED...TO
            ABOUT 3 MILES WEST-NORTHWEST OF ATKINS...WHERE
            SIGNIFICANT DAMAGE OCCURRED TO OUTBUILDINGS.

1112 PM     TSTM WND GST     3 NNW PARIS             42.27N 91.60W
05/19/2013  M76.00 MPH       LINN               IA   TRAINED SPOTTER

            DELAYED REPORT. ANEMOMETER BROKE AT 76 MPH. LARGE TREES
            BLOWN DOWN.

&&

DMD
Local storm report, May 20, 6:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
625 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             3 WNW RUTLEDGE          40.33N 92.14W
05/20/2013  M1.00 INCH       SCOTLAND           MO   TRAINED SPOTTER

            HAIL LASTED FOR 2 TO 3 MINUTES AND ENDED AT 617 PM CDT

&&

DAVIDC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:07 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Van Buren, Washington38 min
May 19, 8:37 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Johnson, Washington38 min
May 19, 9:10 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Washington50 min
May 19, 9:14 PM CDTSevere Thunderstorm WarningDVNBuchanan61 min
May 19, 9:45 PM CDTSevere Thunderstorm WarningDVNIowa, Jefferson, Keokuk, Van Buren, Washington45 min
May 19, 10:27 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn, Washington48 min
May 19, 10:43 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee47 min
May 19, 10:48 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Johnson, Linn57 min
May 19, 10:55 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Henry, Johnson, Louisa, Muscatine and 2 more50 min
May 19, 11:07 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Delaware, Dubuque, Jackson, Jones and 1 more38 min
May 19, 11:19 PM CDTSevere Thunderstorm WarningDVNClinton, Des Moines, Muscatine, Scott56 min
May 19, 11:44 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson46 min
May 20, 6:33 PM CDTSevere Thunderstorm WarningDVNLee42 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.